Flash Flood, Calhoun
- When
- June 16, 8:30 AM CST to 9:30 AM CST
- Where
- Calhoun County, Thornton
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Minor street flooding was reported in Thornton.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 16, 3:00 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON JUN 16 2003 UPPER TROF IN THE AREA WILL BE THE MAIN INFLUENCE ON THE WEATHER OVER THE NEXT FEW DAYS. MODELS THIS MORNING ARE KEEPING IT IN THE AREA OVER THE NEXT FEW DAYS WITH A GOOD AMOUNT OF MOISTURE LEFT OVER. WOULD EXPECT LITTLE CHANGE IN THE WEATHER IN THE AREA FROM THE PAST DAY OR SO. THE WAY THE UPPER TROF IS SET UP...THE BETTER CHANCES OF RAIN WILL BE IN THE SOUTH AND THE BEST CHANCE OF HEAVY RAIN AND ANY FLOODING WOULD BE IN THAT AREA. IT STILL LOOKS LIKE GENERAL RAINFALL WILL NOT BE REAL GREAT AND FLASH FLOOD WATCHES DO NOT APPEAR WARRENTED AT THIS TIME. DUE TO ONGOING CONVECTION IN THE SOUTH...WILL GO WITH LIKELY POPS ACROSS THE SOUTHERN ZONES FOR TODAY AND WILL MENTION THE POSSIBILITY OF HEAVY RAIN AS LOCALLY HEAVY AMOUNTS ARE POSSIBLE WHERE THUNDERSORMS CAN MOVE ALONG OUTFLOW BOUNDARIES. WILL RAISE POPS TO 40 PERCENT FOR CENTRAL SECTIONS AS THE ACTIVITY IN THE SOUTH MAY MIGRATE INTO CENTRAL SECTIONS...BUT WILL LEAVE 20 PERCENT IN THE NORTH. MAXES TODAY SHOULD BE CLOSE TO PERSISTENCE AND BACKED OFF A LITTLE ON THE GRIDS WITH THE MAX TEMPS. WITH THE UPPER TROF REMAINING IN THE AREA...KEPT HIGHER POPS IN THE SOUTH OVER THE NEXT FEW DAYS AND ADJUSTED POPS UP A LITTLE THROUGH WEDNESDAY. ALSO TENDED TO LOWER MAX TEMP FORECASTS A LITTLE. KEPT EXTENDED ABOUT THE SAME AS THE TROF SHOULD EITHER WEAKEN OR MOVE OUT LATER IN THE WEEK AND UPPER RIDGING SHOULD BEGIN TO MOVE IN. .LZK...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHEAST ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE FRONT. HEAVY RAINFALL IS EXPECTED IN THE SOUTH WHERE STORMS MOVE VERY LITTLE. WINDS AT THE SURFACE AND ALOFT ARE RATHER LIGHT AND THIS WILL ALLOW THE STORMS TO MOVE VERY SLOWLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL WASH OUT BY WEDNESDAY. ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Little Rock radar (KLZK), 144 km away, was scanning. The volume nearest the first event began at 14:27 UTC.
1 flash flood. Local standard time, as filed.
Minor street flooding was reported in Thornton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362934.